MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC120H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon visual evaluation of the video provided in the complaint, it was observed that the tissue expander had a delamination between the injection dome and the bladder causing leakage.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who underwent primary breast reconstruction with a 375cc mentor artoura plus, smooth, high profile tissue expander experienced left sided deflation post procedure.As a result, replacement with mentor gel boost was performed on (b)(6) 2024.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on october 7, 2024.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing.During visual analysis of the returned sample, no apparent damage or visual anomalies were observed.Leak testing was performed, in accordance with mentor's procedures.Findings revealed leakage causing by a delamination at the injection dome.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, with consideration to the process controls, event description, the evaluation performed by the complaint handling team, data records reviewed, and the non-conformance related to lot 9961509 is limited to a system issue and has no effect on the product.After consideration, all process procedures and data reports this complaint cannot be confirmed as a manufacturing defect.Although no conclusion could be reached on the cause of the reported event, the following warning is stated in the ifu: the patient should be advised that vigorous body movement(e.G.Physical exercise) or excessive manipulation or trauma in the region of the expander may cause stress to the device and result in subsequent deflation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19945103
Report Number1645337-2024-09337
Device Sequence Number18161331
Product Code LCJ
UDI-Device Identifier10081317028199
UDI-Public(01)10081317028199(11)230913(17)270908(10)9961509
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC120H
Device Lot Number9961509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale